Extremal Bounds of Teichmüller-Wittich-Belinskiı̆ Type for Planar Quasiregular Mappings

  • Anatoly Golberg
Part of the Fields Institute Communications book series (FIC, volume 81)


The theorems of TWB (Teichmüller-Wittich-Belinskiı̆) type imply the local conformality (or weaker properties) of quasiconformal mappings at a prescribed point under assumptions of the finiteness of appropriate integral averages of the quantity K μ (z) − 1, where K μ (z) stands for the real dilatation coefficient. We establish the extremal bounds for distortions of the moduli of annuli in terms of integrals in TWB theorems under quasiconformal and quasiregular mappings and illustrate their sharpness by several examples. Some local conditions weaker than the conformality are also discussed.


Module of families of curves Moduli of annuli Local conformality Local weak conformality Quasiconformal and quasiregular mappings Extremal bounds 

Msc codes:

Primary 30C62, 30C75; Secondary 30C65 



The author gratefully thank the referee for his comments and suggestions.


  1. 1.
    Andreian Cazacu C., Sur les transformations pseudo-analytiques. (French) Revue Math. Pures Appl. 2 (1957), 383–397.Google Scholar
  2. 2.
    Andreian Cazacu C., Influence of the orientation of the characteristic ellipses on the properties of the quasiconformal mappings. Proceedings of the Romanian-Finnish Seminar on Teichmüller Spaces and Quasiconformal Mappings (Braşov, 1969), pp. 87–102. Publ. House of the Acad. of the Socialist Republic of Romania, Bucharest, 1971.Google Scholar
  3. 3.
    Andreian Cazacu C., Module inequalities for quasiregular mappings. Ann. Acad. Sci. Fenn. Ser. A I Math. 2 (1976), 17–28.MathSciNetCrossRefzbMATHGoogle Scholar
  4. 4.
    Astala K., Iwaniec T. and Martin G., Elliptic partial differential equations and quasiconformal mappings in the plane. Princeton Mathematical Series, 48. Princeton University Press, Princeton, NJ, 2009.Google Scholar
  5. 5.
    Balogh Z. M., Fässler K. and Platis I. D. Uniqueness of minimisers for a Grötzsch-Belinskiı̆ type inequality in the Heisenberg group. Conform. Geom. Dyn. 19 (2015), 122–145.MathSciNetCrossRefzbMATHGoogle Scholar
  6. 6.
    Belinskiı̆ P. P.,Behavior of a quasi-conformal mapping at an isolated singular point. (Russian) L’vov. Gos. Univ. Uc. Zap. Ser. Meh.-Mat. 29 (1954), no. 6, 58–70.Google Scholar
  7. 7.
    Belinskiı̆ P. P.,General properties of quasiconformal mappings. (Russian) Nauka, Novosibirsk, 1974.Google Scholar
  8. 8.
    Bishop Ch., Gutlyanskiı̆ V. Ya., Martio O. and Vuorinen M., On conformal dilatation in space, Int. J. Math. Math. Sci. 22 (2003), 1397–1420.Google Scholar
  9. 9.
    Brakalova M. and Jenkins J. A., On the local behavior of certain homeomorphisms, Kodai Math. J. 17 (1994), 201–213.MathSciNetzbMATHGoogle Scholar
  10. 10.
    Bojarski B., Gutlyanskiı̆ V., Martio O. and Ryazanov V., Infinitesimal geometry of quasiconformal and bi-Lipschitz mappings in the plane. EMS Tracts in Mathematics, 19. European Mathematical Society (EMS), Zürich, 2013.Google Scholar
  11. 11.
    Drasin D., On the Teichmüller-Wittich-Belinskii theorem, Results Math. 10 (1986), 54–65.MathSciNetCrossRefzbMATHGoogle Scholar
  12. 12.
    Golberg A., Directional dilatations in space, Complex Var. Elliptic Equ., 55 (2010), 13–29.MathSciNetCrossRefzbMATHGoogle Scholar
  13. 13.
    Golberg A., Distortion of the Grötzsch–Belinskii type for generalized quasiconformal mappings, Georgian Math. J., 17 (2010), 241–252.MathSciNetzbMATHGoogle Scholar
  14. 14.
    Golberg A., Homeomorphisms with integrally restricted moduli, Contemp. Math., 553 (2011), 83–98.MathSciNetCrossRefzbMATHGoogle Scholar
  15. 15.
    Grötzsch H., Über die Verzerrung bai schlichten nichtkonformen Abbildungen und über eine damit zasammenhängende Erweiterung des Picardschen Satzes, Ber. Sächs. Akad., Leipzig, 80 (1928), 503–507.Google Scholar
  16. 16.
    Gutlyanskiı̆ V. Ya. and Golberg A., On Lipschitz continuity of quasiconformal mappings in space, J. Anal. Math., 109 (2009), 233–251.Google Scholar
  17. 17.
    Gutlyanskiı̆ V. and Martio O., Conformality of a quasiconformal mapping at a point. J. Anal. Math. 91 (2003), 179–192.Google Scholar
  18. 18.
    Gutlyanskiı̆ V., Martio O., Sugawa T and Vuorinen M, On the degenerate Beltrami equation. Trans. Amer. Math. Soc. 357 (2005), no. 3, 875–900.Google Scholar
  19. 19.
    Gutlyanskiı̆ V. Ya. and Ryazanov V. I., On the theory of the local behavior of quasiconformal mappings. Izv. Math. 59 (1995), no. 3, 471–498.Google Scholar
  20. 20.
    Gutlyanskiı̆ V. and Sugawa T., On Lipschitz continuity of quasiconformal mappings. Papers on analysis, 91–108, Rep. Univ. Jyväskylä Dep. Math. Stat., 83, Univ. Jyväskylä, Jyväskylä, 2001.Google Scholar
  21. 21.
    Gutlyanskiiı̆ V., Ryazanov V., Srebro U. and Yakubov E., The Beltrami equation. A geometric approach. Developments in Mathematics, 26. Springer, New York, 2012.Google Scholar
  22. 22.
    Iwaniec T. and Martin G., The Beltrami equation. Mem. Amer. Math. Soc. 191 (2008), no. 893, x+92 pp.Google Scholar
  23. 23.
    Krushkal S. L., Quasiconformal mappings and Riemann surfaces. V. H. Winston & Sons, Washington, D.C.; John Wiley & Sons, New York-Toronto, Ont.-London, 1979.Google Scholar
  24. 24.
    Lehto O., On the differentiability of quasiconformal mappings with prescribed complex dilatation, Ann. Acad. Sci. Fenn. A I Math. 275 (1960), 1–28.MathSciNetzbMATHGoogle Scholar
  25. 25.
    Lehto O. and Virtanen K., Quasiconformal mappings in the plane, Second ed., Berlin etc. Springer-Verlag, 1973.CrossRefzbMATHGoogle Scholar
  26. 26.
    Martio O., Rickman S. and Väisälä J., Definitions for quasiregular mappings. Ann. Acad. Sci. Fenn. Ser. A I No. 448 (1969), 40 pp.Google Scholar
  27. 27.
    Martio O., Ryazanov V., Srebro U. and E. Yakubov, Moduli in Modern Mapping Theory, Springer Monographs in Mathematics, XII, 2009.Google Scholar
  28. 28.
    Menshoff D., Sur une generalisation d’un theoreme de M. H. Bohr, Mat. sb. 2 (1937), 339–356.Google Scholar
  29. 29.
    Poletskii E. A., The method of moduli for nonhomeomorphic quasiconformal mappings, Mat. Sb. 83 (125) (1970) 261–272.MathSciNetzbMATHGoogle Scholar
  30. 30.
    Reich E. and Walczak H., On the behavior of quasiconformal mappings at a point, Trans. Amer. Math. Soc. 117 (1965), 338–351.MathSciNetCrossRefzbMATHGoogle Scholar
  31. 31.
    Reshetnyak Yu. G., Space mappings with bounded distortion, Trans. of Mathematical Monographs, Amer. Math. Soc., vol. 73, 1989.Google Scholar
  32. 32.
    Rickman S., Quasiregular mappings. Springer-Verlag, Berlin, 1993.CrossRefzbMATHGoogle Scholar
  33. 33.
    Ryazanov V., Srebro U. and Yakubov E., On ring solutions of Beltrami equation, J. Anal. Math. 96 (2005), 117–150.MathSciNetCrossRefzbMATHGoogle Scholar
  34. 34.
    Teichmüller O., Untersuchungen über konforme und quasikonforme Abbidung, Deutsche Math. 3 (1938), 621–678.zbMATHGoogle Scholar
  35. 35.
    Väisälä J., Modulus and capacity inequalities for quasiregular mappings. Ann. Acad. Sci. Fenn. Ser. A I No. 509 (1972), 14 pp.Google Scholar
  36. 36.
    Vuorinen M., Conformal geometry and quasiregular mappings, Lecture Notes in Mathematics, 1319. Springer-Verlag, Berlin, 1988.Google Scholar
  37. 37.
    Wittich H., Zum Beweis eines Satzes über quasikonforme Abbidungen, Math. Zeutschr. 51 (1948), 275–288.MathSciNetzbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, LLC, part of Springer Nature 2018

Authors and Affiliations

  1. 1.Department of MathematicsHolon Institute of TechnologyHolonIsrael

Personalised recommendations